Alert archive / Florida / Special Weather Statements in 2025
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 9, 2025, 4:06 PM EDT for Okeechobee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2025, 4:06 PM EDT (20:06 UTC)
- Expired
- Aug 9, 2025, 4:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 50
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610
WWUS82 KMLB 092006
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
406 PM EDT Sat Aug 9 2025
FLZ053-254-092030-
Osceola FL-Inland Indian River FL-
406 PM EDT Sat Aug 9 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL INDIAN RIVER AND
SOUTHEASTERN OSCEOLA COUNTIES THROUGH 430 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kissimmee Prairie Preserve, or 13 miles west of
Blue Cypress Lake. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of west central Indian
River and southeastern Osceola Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2764 8088 2764 8112 2778 8112 2778 8079
TIME...MOT...LOC 2005Z 196DEG 3KT 2768 8096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
TollefsenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:36 PM EDT, 1 hour 30 minutes earlier. Its key messages:
- Issued at 230 PM EDT Sat Aug 9 2025
- High Risk of life-threatening rip currents continues through tonight, perhaps lingering Sunday into early next week
- Elevated rain chances through Sunday, returning closer to normal by the early to middle part of the upcoming week
- Hotter conditions resume, especially by mid week, with heat index values approaching 102 to 107 degrees
Area forecast discussion, Aug 9, 2:36 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 236 PM EDT Sat Aug 9 2025 ...New KEY MESSAGES, DISCUSSION, MARINE... .KEY MESSAGES... Issued at 230 PM EDT Sat Aug 9 2025 - High Risk of life-threatening rip currents continues through tonight, perhaps lingering Sunday into early next week - Elevated rain chances through Sunday, returning closer to normal by the early to middle part of the upcoming week - Hotter conditions resume, especially by mid week, with heat index values approaching 102 to 107 degrees && .DISCUSSION... Issued at 230 PM EDT Sat Aug 9 2025 Now-Tonight...Sunshine is breaking through the clouds in a number of spots this afternoon, helping temperatures climb closer to the 90 degree mark. Scattered showers and an occasional storm are ongoing with the highest concentration of activity stretching from Kissimmee to Deland. 17z RAP analysis shows a pocket of deeper moisture convergence from Cape Canaveral to Flagler Beach, which is anticipated to drift westward late in the afternoon. This, plus easterly flow, will take higher rain chances (70+%) toward the interior and western peninsula through early evening. Poor mid level lapse rates are evident by the lackluster radar presentation of convection so far this afternoon. Occasional to frequent lightning strikes and heavy rainfall capable of brief, localized flooding will continue to be the main threats from storms through the remainder of today. A brief wind gust around 40-45 mph cannot be ruled out with any stronger storm. Drier conditions are forecast to return overnight with a low chance of showers and isolated storms lingering offshore and along the immediate coastline. Overnight lows settle into the mid 70s in most locations. Sunday-Monday (modified previous)...A weak surface boundary is forecast to remain nearly stationary over north Florida through at least Monday. Models depict a very slow westward-build of mid level ridging early in the week. At the same time, PW begin to drop below 2". Comparing Sunday to Monday's forecast, rain chances decrease by 5-15%, with the highest chances remaining over the far interior. Relatively warm 500mb temps (-5C) and weak forcing present a rinse- and-repeat forecast, with occasional/frequent lightning and locally heavy rain as the main storm features. With continued (weak) onshore flow, a diffuse ECSB will develop and traverse the peninsula each day as steering flow, too, remains light and out of the S or SE. Will have to monitor any onshore-moving overnight and morning activity along the coast. Tuesday-Friday (modified previous)...The general weak pressure pattern continues across the region with light, mostly onshore flow. Fairly deep moisture continues with PWATs near 2 inches for the majority of the extended period. Aloft, mid-level ridging across the western Atlc retrogrades across the FL peninsula Tue/early Wed, then emerges into the NE Gulf late Wed/Thu, continuing its westward track along the Gulf Coast States into Fri. Mid-level temps remain consistent with previous days, though forcing remains lower than recent days at least thru mid-week. Generally keep 40-60pct PoPs each aftn/early evening. Coastal counties may still have the greatest rainfall chances during the morning/early afternoon with interior locations realizing highest chances through the afternoon/early evening. Storm steering flow remains light (onshore) and periodically erratic at times. Heavy rainfall potential remains one of the biggest convective threats along with lightning strikes and locally gusty winds. Max temps forecast to venture upward a bit into the L-M90s, once again, each afternoon. Forecast peak heat indices generally 102- 107F, though could have some isolated higher values which we will have to monitor. Still warm/humid at night with lows in the 70s. && .MARINE... Issued at 230 PM EDT Sat Aug 9 2025 South-southeasterly winds 10-15 kt turn more easterly Monday and Tuesday, weakening to 10 kt or less by Wednesday. A weak surface boundary north of the waters gradually erodes on Tuesday. Seas are forecast to maintain 2-3 ft, occasionally reaching 4 ft offshore, through Wednesday. Higher rain chances Sunday and Monday (60-70 percent) fall to 40-50 percent Tuesday and Wednesday as deep moisture shifts west of the local waters. Still, occasional storms could produce briefly higher winds and seas. && .AVIATION... (18Z TAFs) Issued at 120 PM EDT Sat Aug 9 2025 Active pattern across the area today with VCTS/VCSH at all terminals. TEMPOs at MCO and the other interior sites bumped up to 18-21Z based on current radar trends, with reductions to VIS and CIG from TSRA anticipated. VCSH persists beyond 00Z at the terminals, with drier conditions forecast after 04Z at the interior terminals. VCSH ongoing through the overnight hours along the coast. SE winds prevail through the period, becoming lighter overnight and picking up once again after 14Z. VCTS forecast once again after 15Z along the coast and 17Z across the interior tomorrow. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 89 76 91 / 50 80 40 60 MCO 75 92 75 93 / 50 80 30 80 MLB 77 91 77 91 / 50 70 30 60 VRB 75 91 75 92 / 40 70 30 60 LEE 75 90 76 92 / 50 80 40 80 SFB 75 92 76 93 / 50 80 40 70 ORL 75 92 76 93 / 50 80 30 80 FPR 73 91 74 91 / 40 70 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Schaper AVIATION...Tollefsen
In the hours before
Special weather statement, Aug 9, 4:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
406 PM EDT Sat Aug 9 2025
FLZ053-254-092030-
Osceola FL-Inland Indian River FL-
406 PM EDT Sat Aug 9 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL INDIAN RIVER AND
SOUTHEASTERN OSCEOLA COUNTIES THROUGH 430 PM EDT...
At 405 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Kissimmee Prairie Preserve, or 13 miles west of
Blue Cypress Lake. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of west central Indian
River and southeastern Osceola Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
&&
LAT...LON 2764 8088 2764 8112 2778 8112 2778 8079
TIME...MOT...LOC 2005Z 196DEG 3KT 2768 8096
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TollefsenThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 4:30 PM EDT | Areal Flood Advisory | MLB | Indian River, Okeechobee, Osceola | 2 hr |
| Aug 9, 6:37 PM EDT | Special Weather Statement | MLB | Seminole | 23 min |
| Aug 9, 7:02 PM EDT | Special Weather Statement | MLB | Seminole | 28 min |
| Aug 9, 7:27 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 93 min |
| Aug 9, 7:45 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 90 min |
Nearby
Special Weather Statements in Florida, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.